MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catheter has been received by zoll and is pending for investigation.A follow-up report will be submitted when the investigation is completed.It seems that around 50 ml of sterile cold saline was entered into the patient's vasculature.Swelling at the insertion site was reported.The event was assessed as not serious because it did not meet the criteria for seriousness.Based on available information, the event was related to the zoll catheter due to relevant timing and location.Swelling subcutaneous tissue around the zoll catheter is an anticipated event and could potentially occur with the use of any catheter.The reported event is casually related to the zoll catheter and procedure.
 
Event or Problem Description
A post-cardiac arrest patient received ivtm therapy with the solex 7 catheter (lot # 206518).The catheter was smoothly inserted into the patient's right internal jugular vein in a single insertion attempt by the senior attending physician.No other line was placed in the same vein.After placement, an x-ray confirmed the catheter's correct position.Medications administered through the infusion lumen included sufentanil, midazolam, normofundin, heparin, noradrenaline, and jonosteril.Following induction of therapeutic hypothermia to 34.5 °c, the patient was gradually rewarmed at a rate of 0.25 °c per hour until reaching 36.5 °c.Once the target temperature was reached, the system was set to maintain it.The thermogard console did not trigger any alarms during therapy.While maintaining the target temperature, it was observed that the 500-ml saline bag was partially depleted, and the patient's neck became increasingly swollen at the catheter insertion site.There was no saline evidence on the patient's bed, the thermogard console, or the floor.The patient had been repositioned once in the cardiac catheterization lab (cath lab) three days prior to the incident.No subcutaneous drug infusion was suspected; however, a 50 ml saline infiltration was suspected.The catheter was removed after 96 hours of dwell time, and therapy was discontinued.A cold pack was applied to reduce the swelling.The swelling eventually subsided, but it is unclear whether this was due to the cold pack or a natural progression over time.The patient remained sedated, intubated, and hemodynamically stable.A leak test was performed via phone consultation with the zoll territory manager, following zoll's instructions for use (ifu).However, no saline leakage was detected.
 
Additional Manufacturer Narrative
D4.(suspect medical device, expiration date) was updated.H4.(device manufacture date) was updated.The reported complaint of observing a partially depleted saline bag was not confirmed during visual and functional testing of the returned solex 7 catheter.No issues or discrepancies were found.No leaks, damage, or device malfunctions were observed during testing.The catheter functioned as intended.During functional testing of the returned catheter, all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.No leaks or issues were found on the catheter.The balloon did not leak during testing.In addition, the returned catheter was connected to a known-good start-up kit (suk) and run on a peristaltic pump for 10 minutes at a high speed.No leaks were observed, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on a thermogard console system, running in the max warming mode with a target temperature of 37°c for 60 minutes and running in the max cooling mode with a target temperature of 35°c for 60 minutes.No leak was observed on the catheter.The balloon was properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.Re-training of the customer on usage of the catheter to ensure appropriate location of the catheter during cooling therapy could be beneficial.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23674534
Report Number3010617000-2025-00815
Device Sequence Number15893092
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number206518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight75 KG